Alert archive / Iowa / River Flood Warnings in 2020
River Flood Warning 2, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Mar 20, 2020, 10:51 AM CDT for Black Hawk County, Iowa. It took effect at Mar 21, 2020, 12:15 PM CDT. It was in force for 46 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 20, 2020, 10:51 AM CDT (15:51 UTC)
- In effect from
- Mar 21, 2020, 12:15 PM CDT
- Expired
- Mar 23, 2020, 9:46 AM CDT
- In force
- 46 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Black Hawk County, IA
The radar
The Des Moines radar (KDMX), 141 km from the middle of the area, began a volume at 15:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cedar River at Cedar Falls (CEDI4). The gauge peaked at 89.32 ft at Mar 22, 2020, 1:00 PM CDT.
- Action stage
- 85 ft
- Minor stage
- 89 ft
- Moderate stage
- 92 ft
- Major stage
- 94 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05463050, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
596
WGUS43 KDMX 201551
FLWDMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Des Moines IA
1051 AM CDT Fri Mar 20 2020
...The National Weather Service in Des Moines has issued a Flood
Warning for all or portions of the following rivers in Iowa...Cedar
River...
Affecting the following counties in Iowa...Black Hawk
River forecasts include observed precipitation, as well as expected
precipitation over the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area, turn around and find an alternate
route. Turn around, do not drown.
More information--including impact statements and crest
histories--is available on the Web at... www.weather.gov/desmoines
Click on the Rivers and Lakes link.
&&
IAC013-211550-
/O.NEW.KDMX.FL.W.0002.200321T1715Z-200325T1312Z/
/CEDI4.1.ER.200321T1715Z.200323T0000Z.200324T1312Z.NO/
1051 AM CDT Fri Mar 20 2020
...Flood Warning in effect until Tuesday morning...
The National Weather Service in Des Moines has issued a
* Flood Warning for
The Cedar River at Cedar Falls, or From the West Fork Cedar
River...to the Cedar Falls-Waterloo city limits.
* Until Tuesday morning.
* At 9:45 AM Friday the stage was 84.9 feet, or 4.1 feet below Flood
Stage.
* Flood Stage is 89.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage midday Saturday. Continue rising to
90.3 feet, or 1.3 feet above Flood Stage, Sunday evening. Then
begin falling and go below Flood Stage Tuesday morning.
* Impact...At 90.3 feet, Water covers Riverside Drive south of Beech
Street.
&&
LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
4262 9241 4256 9238
$$
Hagenhoff9 follow-up statements
736
WGUS83 KDMX 210221
FLSDMX
Flood Statement
National Weather Service Des Moines IA
921 PM CDT Fri Mar 20 2020
...The Flood Warning has been extended for all or portions of the
following rivers in Iowa...Cedar River...
Affecting the following counties in Iowa...Black Hawk
River forecasts include observed precipitation, as well as expected
precipitation over the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area, turn around and find an alternate
route. Turn around, do not drown.
More information--including impact statements and crest
histories--is available on the Web at... www.weather.gov/desmoines
Click on the Rivers and Lakes link.
&&
IAC013-220221-
/O.EXT.KDMX.FL.W.0002.200321T1912Z-200325T0900Z/
/CEDI4.1.ER.200321T1912Z.200322T1800Z.200324T0900Z.NO/
921 PM CDT Fri Mar 20 2020
...Flood Warning now in effect until early Tuesday morning...
The Flood Warning continues for
The Cedar River at Cedar Falls, or From the West Fork Cedar
River...to the Cedar Falls-Waterloo city limits.
* Until early Tuesday morning.
* At 8:45 PM Friday the stage was 86.3 feet, or 2.7 feet below Flood
Stage.
* Flood Stage is 89.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage Saturday afternoon. Continue rising
to 90.0 feet, or 1.0 feet above Flood Stage, Sunday afternoon.
Then begin falling and go below Flood Stage early Tuesday morning.
* Impact...At 90.0 feet, Water covers the north half of Tourist Park.
&&
LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
4262 9241 4256 9238
$$
Ansorge198
WGUS83 KDMX 210755
FLSDMX
Flood Statement
National Weather Service Des Moines IA
255 AM CDT Sat Mar 21 2020
...The Flood Warning continues for all or portions of the following
rivers in Iowa...Cedar River...
Affecting the following counties in Iowa...Black Hawk
River forecasts include observed precipitation, as well as expected
precipitation over the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area, turn around and find an alternate
route. Turn around, do not drown.
More information--including impact statements and crest
histories--is available on the Web at... www.weather.gov/desmoines
Click on the Rivers and Lakes link.
&&
IAC013-220754-
/O.CON.KDMX.FL.W.0002.200321T1912Z-200325T0900Z/
/CEDI4.1.ER.200321T1912Z.200322T1800Z.200324T0900Z.NO/
255 AM CDT Sat Mar 21 2020
...Flood Warning remains in effect until early Tuesday morning...
The Flood Warning continues for
The Cedar River at Cedar Falls, or From the West Fork Cedar
River...to the Cedar Falls-Waterloo city limits.
* Until early Tuesday morning.
* At 1:45 AM Saturday the stage was 87.1 feet, or 1.9 feet below
Flood Stage.
* Flood Stage is 89.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage this afternoon. Continue rising to
90.0 feet, or 1.0 feet above Flood Stage, Sunday afternoon. Then
begin falling and go below Flood Stage early Tuesday morning.
* Impact...At 90.0 feet, Water covers the north half of Tourist Park.
&&
LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
4262 9241 4256 9238
$$
Hahn727
WGUS83 KDMX 211503
FLSDMX
Flood Statement
National Weather Service Des Moines IA
1003 AM CDT Sat Mar 21 2020
...The Flood Warning has been extended for all or portions of the
following rivers in Iowa...Cedar River...
Affecting the following counties in Iowa...Black Hawk
River forecasts include observed precipitation, as well as expected
precipitation over the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area, turn around and find an alternate
route. Turn around, do not drown.
More information--including impact statements and crest
histories--is available on the Web at... www.weather.gov/desmoines
Click on the Rivers and Lakes link.
&&
IAC013-221502-
/O.EXT.KDMX.FL.W.0002.200321T2300Z-200325T0200Z/
/CEDI4.1.ER.200321T2300Z.200322T1800Z.200324T0200Z.NO/
1003 AM CDT Sat Mar 21 2020
...Flood Warning now in effect until late Monday evening...
The Flood Warning continues for
The Cedar River at Cedar Falls, or From the West Fork Cedar
River...to the Cedar Falls-Waterloo city limits.
* Until late Monday evening.
* At 8:45 AM Saturday the stage was 88.0 feet, or 1.0 feet below
Flood Stage.
* Flood Stage is 89.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage this evening. Continue rising to
89.7 feet, or 0.7 feet above Flood Stage, Sunday afternoon. Then
begin falling and go below Flood Stage late Monday evening.
* Impact...At 89.7 feet, Water covers the road at 1712 and 1118
Cottage Row Road.
&&
LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
4262 9241 4256 9238
$$
REV393
WGUS83 KDMX 220124
FLSDMX
Flood Statement
National Weather Service Des Moines IA
824 PM CDT Sat Mar 21 2020
...The Flood Warning has been extended for all or portions of the
following rivers in Iowa...Cedar River...
Affecting the following counties in Iowa...Black Hawk
River forecasts include observed precipitation, as well as expected
precipitation over the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area, turn around and find an alternate
route. Turn around, do not drown.
More information--including impact statements and crest
histories--is available on the Web at... www.weather.gov/desmoines
Click on the Rivers and Lakes link.
&&
IAC013-230123-
/O.EXT.KDMX.FL.W.0002.000000T0000Z-200325T0400Z/
/CEDI4.1.ER.200322T0209Z.200322T1800Z.200324T0400Z.NO/
824 PM CDT Sat Mar 21 2020
...Flood Warning now in effect until late Monday evening...
The Flood Warning continues for
The Cedar River at Cedar Falls, or From the West Fork Cedar
River...to the Cedar Falls-Waterloo city limits.
* Until late Monday evening.
* At 7:45 PM Saturday the stage was 88.9 feet, or 0.1 feet below
Flood Stage.
* Flood Stage is 89.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage late this evening. Continue rising
to 89.6 feet, or 0.6 feet above Flood Stage, Sunday afternoon.
Then begin falling and go below Flood Stage late Monday evening.
* Impact...At 89.7 feet, Water covers the road at 1712 and 1118
Cottage Row Road.
&&
LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
4262 9241 4256 9238
$$
Ansorge620
WGUS83 KDMX 220705
FLSDMX
Flood Statement
National Weather Service Des Moines IA
205 AM CDT Sun Mar 22 2020
...The Flood Warning has been extended for all or portions of the
following rivers in Iowa...Cedar River...
Affecting the following counties in Iowa...Black Hawk
River forecasts include observed precipitation, as well as expected
precipitation over the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area, turn around and find an alternate
route. Turn around, do not drown.
More information--including impact statements and crest
histories--is available on the Web at... www.weather.gov/desmoines
Click on the Rivers and Lakes link.
&&
IAC013-230705-
/O.EXT.KDMX.FL.W.0002.000000T0000Z-200325T0330Z/
/CEDI4.1.ER.200322T0300Z.200323T0000Z.200324T0330Z.NO/
205 AM CDT Sun Mar 22 2020
...Flood Warning now in effect until late Monday evening...
The Flood Warning continues for
The Cedar River at Cedar Falls, or From the West Fork Cedar
River...to the Cedar Falls-Waterloo city limits.
* Until late Monday evening.
* At 1:45 AM Sunday the stage was 89.1 feet, or 0.1 feet above Flood
Stage.
* Flood Stage is 89.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...rise to 89.6 feet, or 0.6 feet above Flood Stage, this
evening. Then begin falling and go below Flood Stage late Monday
evening.
* Impact...At 89.0 feet, Water is at the edge of 1712 Cottage Row
Road. The northeast corner of Tourist Park floods.
&&
LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
4262 9241 4256 9238
$$
BSS403
WGUS83 KDMX 221547
FLSDMX
Flood Statement
National Weather Service Des Moines IA
1047 AM CDT Sun Mar 22 2020
...The Flood Warning has been extended for all or portions of the
following rivers in Iowa...Cedar River...
Affecting the following counties in Iowa...Black Hawk
River forecasts include observed precipitation, as well as expected
precipitation over the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area, turn around and find an alternate
route. Turn around, do not drown.
More information--including impact statements and crest
histories--is available on the Web at... www.weather.gov/desmoines
Click on the Rivers and Lakes link.
&&
IAC013-231546-
/O.EXT.KDMX.FL.W.0002.000000T0000Z-200324T1800Z/
/CEDI4.1.ER.200322T0300Z.200323T0000Z.200323T1800Z.NO/
1047 AM CDT Sun Mar 22 2020
...Flood Warning now in effect until Monday afternoon...
The Flood Warning continues for
The Cedar River at Cedar Falls, or From the West Fork Cedar
River...to the Cedar Falls-Waterloo city limits.
* Until Monday afternoon.
* At 9:45 AM Sunday the stage was 89.3 feet, or 0.3 feet above Flood
Stage.
* Flood Stage is 89.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...rise to 89.4 feet, or 0.4 feet above Flood Stage, this
evening. Then begin falling and go below Flood Stage Monday
afternoon.
* Impact...At 89.0 feet, Water is at the edge of 1712 Cottage Row
Road. The northeast corner of Tourist Park floods.
&&
LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
4262 9241 4256 9238
$$
REV982
WGUS83 KDMX 230201
FLSDMX
Flood Statement
National Weather Service Des Moines IA
901 PM CDT Sun Mar 22 2020
...The Flood Warning has been extended for all or portions of the
following rivers in Iowa...Cedar River...
Affecting the following counties in Iowa...Black Hawk
River forecasts include observed precipitation, as well as expected
precipitation over the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area, turn around and find an alternate
route. Turn around, do not drown.
More information--including impact statements and crest
histories--is available on the Web at... www.weather.gov/desmoines
Click on the Rivers and Lakes link.
&&
IAC013-240201-
/O.EXT.KDMX.FL.W.0002.000000T0000Z-200324T1500Z/
/CEDI4.1.ER.200322T0300Z.200322T1845Z.200323T1500Z.NO/
901 PM CDT Sun Mar 22 2020
...Flood Warning now in effect until Monday morning...
The Flood Warning continues for
The Cedar River at Cedar Falls, or From the West Fork Cedar
River...to the Cedar Falls-Waterloo city limits.
* Until Monday morning.
* At 8:45 PM Sunday the stage was 89.2 feet, or 0.2 feet above Flood
Stage.
* Flood Stage is 89.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...continue falling and go below Flood Stage Monday
morning.
* Impact...At 89.0 feet, Water is at the edge of 1712 Cottage Row
Road. The northeast corner of Tourist Park floods.
&&
LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
4262 9241 4256 9238
$$118
WGUS83 KDMX 230824
FLSDMX
Flood Statement
National Weather Service Des Moines IA
324 AM CDT Mon Mar 23 2020
...The Flood Warning has been extended for all or portions of the
following rivers in Iowa...Cedar River...
Affecting the following counties in Iowa...Black Hawk
River forecasts include observed precipitation, as well as expected
precipitation over the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area, turn around and find an alternate
route. Turn around, do not drown.
More information--including impact statements and crest
histories--is available on the Web at... www.weather.gov/desmoines
Click on the Rivers and Lakes link.
&&
IAC013-240824-
/O.EXT.KDMX.FL.W.0002.000000T0000Z-200324T0914Z/
/CEDI4.1.ER.200322T0300Z.200322T1845Z.200323T0914Z.NO/
324 AM CDT Mon Mar 23 2020
...Flood Warning now in effect until early this morning...
The Flood Warning continues for
The Cedar River at Cedar Falls, or From the West Fork Cedar
River...to the Cedar Falls-Waterloo city limits.
* Until early this morning.
* At 2:45 AM Monday the stage was 89.1 feet, or 0.1 feet above Flood
Stage.
* Flood Stage is 89.0 feet.
* Minor flooding is occurring.
* Forecast...continue falling and go below Flood Stage later this
morning.
* Impact...At 89.0 feet, Water is at the edge of 1712 Cottage Row
Road. The northeast corner of Tourist Park floods.
&&
LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
4262 9241 4256 9238
$$
BSS483
WGUS83 KDMX 231446
FLSDMX
Flood Statement
National Weather Service Des Moines IA
946 AM CDT Mon Mar 23 2020
...The Flood Warning has been cancelled for all or portions of the
following rivers in Iowa...Cedar River...
Affecting the following counties in Iowa...Black Hawk
River forecasts include observed precipitation, as well as expected
precipitation over the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area, turn around and find an alternate
route. Turn around, do not drown.
More information--including impact statements and crest
histories--is available on the Web at... www.weather.gov/desmoines
Click on the Rivers and Lakes link.
&&
IAC013-231516-
/O.CAN.KDMX.FL.W.0002.000000T0000Z-200324T0914Z/
/CEDI4.1.ER.200322T0300Z.200322T1845Z.200323T0945Z.NO/
946 AM CDT Mon Mar 23 2020
...Flood Warning is cancelled...
The Flood Warning is cancelled for
The Cedar River at Cedar Falls, or From the West Fork Cedar
River...to the Cedar Falls-Waterloo city limits.
* At 8:45 AM Monday the stage was 88.8 feet, or 0.2 feet below Flood
Stage.
* Forecast...fall to 88.0 feet Tuesday morning.
* Impact...At 88.8 feet, Water covers the north and south legs of
Cottage Row Road south of Snag Creek.
&&
LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
4262 9241 4256 9238
$$
HagenhoffWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Mar 20, 6:40 AM CDT, 4 hours 11 minutes earlier.
Area forecast discussion, Mar 20, 6:40 AM CDT, 4 hours 11 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 640 AM CDT Fri Mar 20 2020 ...Updated 12z Aviation... .DISCUSSION.../Today through Thursday/ Issued at 412 AM CDT Fri Mar 20 2020 Synoptic Overview: Short-wave trough that brought active weather Thursday evening across Iowa is lifting to the northeast. Cold front is currently surging southeast toward the southern Great Lakes Region. Closed low at H5 remains in place over the Sierra Nevada Mountain Range. This is creating a split-flow regime across the central portion of the United States, and the confluence of these two streams is over the upper Midwest. Thus, while the mid-level flow on average will be zonal over the next 7 days, several short-waves within the flow will bring chances for rain and snow showers. Overall, 00z GFS and ECMWF guidance are not in the best agreement with respect to associated surface features with these short-waves. Today: 850 to 700 mb frontogenetical band remains in place on the backside of the exiting surface low this morning. This will provide lift through the middle of the morning to produce light snow showers north of U.S. Highway 20. As this point, the thermal profile is cool enough to promote all snow. Only an additional half inch of accumulation on top of what occurred Thursday Night is expected this morning. The main issue though has been the snow melting on the wet roadways from the rain yesterday, but then is refreezing with the strong CAA. Temperatures across the north this morning have dropped into the upper teens. Untreated roadways across northern and northwestern Iowa may remain slick this morning. Strong northerly flow will continue today across Iowa. This will keep temperatures seasonably cool during the afternoon. With the strong CAA regime, maximum temperatures across most of forecast area were trended downward toward the 25th percentile. The other concern for today will be the strong winds. Surface high pressure is building rapidly over the Dakotas under the influence of an AVA regime. Subsidence is quickly clearing skies across the northern Plains and upper Midwest. This strong surface high pressure with the strong low pressure over the Great Lakes will maintain the strong pressure gradient today. Northerly flow at H85 will be around 40 kts, thus expecting surface northerly flow to be sustained around 25 to 30 MPH with 35 to 45 MPH possible. At this time, does not look like advisory criteria winds will be widespread or maintained long enough to warrant a headline at this time. Saturday: Mid-level flow will return zonal, and surface high pressure will slide underneath and stall, centered over Minnesota/Wisconsin border Saturday for a brief period of time. Pressure gradient will decrease, thus wind gusts will subside by Saturday afternoon. There will not be any prominent temperature advection ongoing across the area Saturday, which will maintain seasonably cool temperatures on Saturday. With zonal flow and surface high pressure, there will not be any forcing for lift Saturday, keeping the forecast dry. Sunday: Sunday morning and afternoon, H5 short-wave trough moves across the Dakotas into the Minnesota, while another short-wave begins to move across the central Plains. Across Iowa, this will kick low-level flow southerly and will begin a weak WAA regime. As a result, temperatures will begin to rebound on Sunday afternoon. The short- wave over Minnesota does not bring any substantial forcing for precipitation, though if enough moisture is transported to cause saturation, drizzle/flurries can't be completely ruled out Sunday afternoon. For now, will keep the forecast dry. Later in the evening on Sunday, the short-wave over the central Plains will eject eastward into the Midwest. This will introduce some forcing across southern Iowa, increasing POPs for light rain/snow showers. While deterministic model solutions are favoring higher POPs, ensemble means and most of the other members are coming in mostly dry. Thus will keep limited POPs south of Interstate 80 in the forecast for Sunday Night into Monday. Next Week: Several embedded short-waves within the overall zonal flow over the area will introduce chances for precipitation. During the day, this would likely be rain with warmer temperatures, and snow during the overnight hours throughout the week when low temperatures drop below freezing. Overall, long term guidance is not in any good agreement with the tracking and timing of surface features associated with these short-waves. Thus, will stick with blended guidance for the POP forecast for the middle of next week. However, there should be breaks with dry weather. During this pattern, there will be several shots of southerly flow that should bring temperatures up to at least average for this time of year if not a few degrees warmer. During the middle of next week, most of the precipitation chances do not look overly impactful. However, the lack model guidance consensus may be obscuring some of these details. Next week Friday, the GFS and ECWMF do bring in deeper trough across the area with a stronger surface cyclone, that could bring more considerable weather impacts to the area. && .AVIATION.../For the 12Z TAFS through 12Z Saturday morning/ Issued at 637 AM CDT Fri Mar 20 2020 Snow showers have pushed eastward. Trailing low-end MVFR CIGs will push off to the southeast over the next 3 to 4 hours. Clear skies are moving in. VFR conditions will prevail for the afternoon and evening. However, northerly winds will gust 30 to 40 kts at times. Wind will subside later this evening. && .DMX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION...Krull AVIATION...Krull
Hazardous weather outlook, Mar 20, 6:06 AM CDT, 4 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 606 AM CDT Fri Mar 20 2020 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-211115- Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene- Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper- Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union- Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne- Appanoose-Davis- 606 AM CDT Fri Mar 20 2020 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Today and tonight Breezy northwest winds will gust to between 35 and 45 mph today. Wind chill temperatures will be in the single digits and teens this morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Mar 20, 6:08 AM CDT, 4 hours 43 minutes before
Special Weather Statement National Weather Service Des Moines IA 608 AM CDT Fri Mar 20 2020 IAZ004-005-015-023-033-034-044-045-201215- Emmet-Kossuth-Palo Alto-Pocahontas-Sac-Calhoun-Crawford-Carroll- Including the cities of Estherville, Algona, Emmetsburg, Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, Denison, and Carroll 608 AM CDT Fri Mar 20 2020 ...Slick Roads This Morning... Snow showers have ended. There are still several slick spots out there however. Please give yourself extra time on your morning commute. Krull
Local storm report, Mar 20, 8:53 AM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
853 AM CDT FRI MAR 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW 5 SSW RODMAN 42.96N 94.55W
03/20/2020 M1.7 INCH PALO ALTO IA COCORAHS
COCORAHS STATION IA-PA-5 WEST BEND 5.4 W.
0700 AM SNOW 2 NNE FOREST CITY 43.28N 93.63W
03/20/2020 M1.0 INCH WINNEBAGO IA CO-OP OBSERVER
CO-OP OBSERVER STATION FSCI4 FOREST CITY.
0700 AM SNOW ROCKWELL CITY 42.40N 94.63W
03/20/2020 M1.0 INCH CALHOUN IA CO-OP OBSERVER
CO-OP OBSERVER STATION RKWI4 ROCKWELL CITY.
0700 AM SNOW LAKE MILLS 43.42N 93.53W
03/20/2020 M1.5 INCH WINNEBAGO IA CO-OP OBSERVER
CO-OP OBSERVER STATION LMLI4 LAKE MILLS.
0700 AM SNOW 1 N HAMPTON 42.76N 93.20W
03/20/2020 M1.0 INCH FRANKLIN IA CO-OP OBSERVER
CO-OP OBSERVER STATION HPTI4 HAMPTON.
&&Nearby
River Flood Warnings in Iowa, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.